Taking a PPI? Be Alert to the Signs of Acute Interstitial Nephritis

December 18, 2017  |  Pharmaceuticals, Dangerous Drugs & Devices, PPI

Proton pump inhibitors, or PPIs, have been linked to severe kidney problems. These include kidney disease and kidney failure, as well as a condition you might not have heard about – acute interstitial nephritis. If you take a PPI, you need to be alert to the symptoms.

What is Acute Interstitial Nephritis?

This is a kidney problem that usually leads to swelling of the area in between the kidney tubules. The tubules play a key role in the process of eliminating waste from the body. While the kidneys filter your blood and remove waste, the tubules absorb nutrients. They also secrete materials you don’t need into the urine that you excrete. If the tubules swell, that can potentially lead to serious problems.

There are several symptoms associated with acute interstitial nephritis. Here are just a few of them.

  • Bloating
  • Blood in urine
  • Confusion
  • Fatigue
  • Fever
  • Higher than normal blood pressure
  • Nausea
  • Rash
  • Vomiting

It will be critically important that you see your doctor if you experience any of these symptoms and have any reason whatsoever to believe you might have acute interstitial nephritis. The reason is you could suffer permanent kidney damage if the condition goes untreated. You might have to go on kidney dialysis as a result. In severe instances, acute interstitial nephritis can even lead to kidney failure, which would necessitate a transplant.

Talk to Baron & Budd

If you or someone close to you took a PPI medication and later suffered kidney problems, please get in touch with Baron & Budd. We may be able to help you obtain compensation for the suffering you have experienced. Please contact us online or call 866-723-1890 to learn more.

News Articles

View All
  • Get Answers Now

    Get a free case evaluation to help determine your legal rights.

  • Receive emails from Baron & Budd?
  • Receive text messages from Baron & Budd?
  • This field is for validation purposes and should be left unchanged.